# SDR 20000821SH004

- Difficulty date: June 29, 2000
- Submitted: August 21, 2000
- Operation: General aviation
- Aircraft: N958SC
- Make and model: Piper PA-38-112
- Aircraft serial: 3878A0233
- System (JASC): 2434 · DC Generator-Alternator
- Part: Cooling Fan
- Condition: Broken
- Part time: 294 hours
- Component: Alternator, Electrosys
- Component part number: ALY6421
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, NOTED ALL OF THE BLADES OF THE COOLING FAN HAD BROKEN FROM THEIR MOUNTING PLATE AND SEPARATED FROM THE ALTERNATOR.  ALTERNATOR WAS STILL PROPERLY FUNCTIONING.  THE COOLING FAN BLADES WERE ATTACHED TO AN ALUMINUM PLATE.  THE BLADES HAD BROKEN AT THE POINT THEY WERE WELDED TO THE PLATE.  (X)
